Crestor and managing side effects
Hello
I have a calcium count of around 800 and the three doctors I have consulted all prescribed crestor. However crestor and the other other statins all seem to have a wide range of terrible side effects (according to web sites and YouTube) Consequently I have very wary of taking mycrestor knowing that once I start I may not stop. Do statins actually cause all the side effects I have read about?
Maybe you can give me some encouragement as I need to get my ldl under 100 which might be difficult by just taking ezetrol.
Thank you
Interested in more discussions like this? Go to the Heart & Blood Health Support Group.
Connect

@sjm46 My numbers are high but not terrible. Doc ordered a calcium ct and showed low levels of buildup. I’m sorry, I don’t know all the correct wording. Never wanted to go on statins but against my better judgment I started Crestor. Legs, arms hurt, weakness in my legs. Only on it 10 days so I stopped. My friend has been on red yeast rice, coq10 and garlic. I’m going to start that, but am seeing my doctor next week. I’m glad that has worked for you!!
-
Like -
Helpful -
Hug
2 Reactions@skd4953 Good for you! You can look on YouTube for information on Red Yeast Rice and Garlic as alternatives to statins (although my cardiologist tells me that Red Yeast Rice is a statin, but OTC and non-regulated.) It may not work for everyone, but it did work for me. I have a very good cardiologist but I always do my own research and also listen to my body. I know what works for me and what doesn't. So best of luck. Anything that gives you symptoms like that isn't worth it.
-
Like -
Helpful -
Hug
1 Reaction@sjm46 thank you!!
-
Like -
Helpful -
Hug
1 ReactionThis is an update to my recent comment. I talked with my Cardiac Doc's office ( & they run things by her) about the 5mg/day of Rosuvastatin causing a lot of achiness in my legs after 1 week. (I found in my research that this drug has a rather long half-life, so effects persist a few days) They said to stop taking it until the "myalgia" goes away.....it has been better in 2 days. But they said once it's gone take 5mg once a week, and do this for 2 weeks. Then take 5 mg twice a week, for 2 weeks. Then take 5 mg three times a week, etc. If at any time the achiness comes back, stop that dose and go back to the previous dose where I had no myalgia symptoms. Stay at that dose and come back for a Lipids test in 3 mo, to see if it's helped the LDL go down. This seems like a good plan, since I don't have any other negative symptoms than the myalgia.
The Doc knows I'm in treatment for breast cancer too, where drugs they've tried for that have caused problems like labile hypertension & a little vein insufficiency, so they have a lot to keep in mind. I may start Venzenio in the months ahead for BC. But first!.....out to the gardens!
-
Like -
Helpful -
Hug
3 ReactionsThank you for the detailed response! I appreciate it! Enjoy your garden.
@skd4953
I just started 5mg Crestor and feel the same (hit by a truck!) Cardiologist was not helpful after I told him of the side effects ( I am super sensitive to RX meds.) Horrible taste in my mouth; cannot even work out I feel so bad. My LDL was 106. I did have coronary calcium score 121 in 2011. My blood sugar is aready 5.7 A1C and 117 glucose, so not really wanting it to go up. I will try splitting the 5 mg and taking it twice a week. Not sure why I would take a pill that makes me feel so bad and unable to do daily things.
-
Like -
Helpful -
Hug
1 Reaction@jojobee267 I had similar issues with Crestor and told my doc I wasn’t taking it any more. Couldn’t stand the side effects. He put me on low dose Zetia and no problems. I’ve never had heart problems just the cholesterol levels were not ideal. I’m 73. I go for bloodwork in October and hoping for improved numbers.
-
Like -
Helpful -
Hug
2 ReactionsThank you. I spoke to cardiologist and he said it was such a low dose that it wouldn't be helpful to change (I actually asked for pravastatin as I read that it was lower side effects!) I am 75. I may check again with Zetia. I don't have bloodwork again for 3 mos...which seems like a long time. I am fed up with it! Crestor is horrible side effects for me!
I actually have had fewer side effects (leg cramps) from Crestor than Atorvastatin.
Stopped Crestor, feel totally normal again. Cardio DR was no help at all. Now, my PCP suggests Wegovy. It takes care of heart, blood sugar, and hope to lose 20 lbs.